Doctor insights on:
Dilaudid Half Life
Yes: That is a very large amount of dilaudid. Dilaudid is a powerful narcotic and opioid naive patients will normally start around 1-2 mg. I am not sure why you are asking, but please do not take this large of a dose and if you have and you do not normally take opioids, please have someone take you to the er. Otherwise, a 20mg dose at once should be avoided. I hope this answer helps. ...Read more
There is no "best":
It's a narcotic/opioid. All Opioid drugs work by binding to opioid receptors in the brain, spinal cord, and other areas of the body. They reduce the sending of pain messages to the brain and reduce feelings of pain. They have slight differences in their side effects, but overall they are quite similar. There is no " best "
Depends what for: And on each individual. Dilaudid is a strong medication and shouldn't be first line, but can be very effective if pain is refractory. However, some people respond better to less powerful opioids inexplicably. Sometimes pain medication has to be trial and error and you and your physician may need to work to find the pain med that treats you specifically the best. ...Read more
Yes: Don't use it except a few times a week. Physical dependence occurs in almost everybody after frequent exposure to certain medicines. Addiction is a psychiatric diagnosis based on a pattern of behaviors that develop after to exposure to meds that usually cause a " change, of state" in the mind. ...Read more
Can you recomend an alternative to dilaudid what drug would you use instead of dilaudid and what strength
How do I know if I've taken too many pills (dilaudid)and need medical help? I don't need2b told about mental health.
Dependence?: You may be dependent on dilaudid. If you are increasing dosage, or taking without clear indication this very likely is a problem. This could be dependence, not really a mental health issue. ...Read more
One is not better:
Everyone responds differently to opioid pain medications and sometimes patients are switched from one to the other because it is not working well. Also, some patients may have unbearable side effects with one medication but not another.
There is no way to predict which medication or how much will work best in an individual patient. These medications should be prescribed by experienced doctors. ...Read more
No: Seems like you need narcotics and you don't have a doctor. This is a bad situation for you. Along with the prescription must come the guidance on how to use this med responsibly, for legal and medical reasons. You need to learn to take care of your pain with nonprescription meds. Anything else you do is viewed as "soliciting". See a doctor, and work with them to help you deal with your problems. ...Read more
Pain pump: Pain pumps are the intrathecal drug delivery systems that deliver the medicine directly to the spinal fluid. Dilaudid is about 5-7 times as strong as morphine. A drug in the spinal fluid is is about 300 times as strong as oral intake. Also Dilaudid is not one of the drugs approved by fda for intrathecal use, but is widely used for tolerant patients and need to be monitored closely. ...Read more
Narcotic complicatio: If you are asking this, likely your prescribing M.D. did not prescribe both these meds in this manner. If you are having so much pain not controlled by 5mg Percocet, what is the origin of the pain? That needs to be determined to prescribe effectively. In addition, with COPD, mixing 2 short-acting narcotics can lead to excessive respiratory depression in some folks. Get your M.D.'s approval. ...Read more
What to do if I have a friend she took 2 dilaudid 2mg pills so 4mg all together and she has a high tolerance to pain meds.?
Prob nothing: If she is ok now, she will be fine. Pls suggest to her that she takes her meds as her doc prescribes. ...Read more
How many mg of dilaudid is too much to take at once? I understand that it depends on tolerance. Need an idea of how much not to exceed at once.
Can I take 1mg dilaudid, if I am taking 500 mg lamotrihine, 20mg citalram, estrogen-methlytestos? Want to make sure no reactions to these drugs.
Ok to take: Dilaudid is ok to take with your medications. The bigger question is hopefully you will not be taking it for too long. It is the strongest oral opioid available, roughly 6-8x stronger than morphine. It is typically reserved for acute post surgical pain or moderate to severe pain needs and is not recommended for chronic pain issues unless directed by a trained pain specialist. ...Read more
My dr wants. To lower my dilaudid dose from 240 tablets/mo to 120 by my next script. Isn't this negligent? I will get sick and be in more pain.
Diluadid taper: That seems a bit rapid a wean. Did he/she propose a taper schedule. If not - I would ask for one. Is there a reason they are weaning you??? Its not negligent if he/she explains why and proposes a tapering schedule. Good luck ...Read more
How long after taking pills (dilaudid, lorazapam) would the signs of an overdose appear? How long after ingesting pills do u know u will b ok? 2hrs?
Me and my friend are debating this but is morphine and dilaudid in the same drug class? I'm ellerject to morphine so I would think they are different?
I take 32mg of dilaudid a day. I keep hearing that I'm taking too much but it's the amount that works. What's wrong with me/how do I get my dr to help?
Tolerance: The first sign of tolerance is usually a reduced duration of effect and analgesia is inadequate. There is no optimal dose for narcotic in chronic pain. The appropriate dose is one that relieves pain without causing unmanageable side effects. However, Dilaudid is a narcotic painkiller and can cause severe side effects and death. Always consult with your doctor for a dose adjustment. ...Read more
Pain clinic: Or may I suggest Subaxone clinic if any chance of opiod dependency. Which is very common and symptoms may be hard to notice especialy when pain due to medical condition exist ...Read more
Dilaudid: Dilaudid can be injected into muscles or in the Veins. In the latter it has a very rapid onset and can cause respiratory issues. ...Read more
Dilaudid detox: I assume you mean "dilaudid withdrawal". This is the withdrawal syndrome as with all opioids its not specific to dilaudid. Diarrhea, abdominal cramps, agitation, sweating, yawning, muscle aches, bone pains, craving, vomiting, tearing, stuffy nose, - not a very pleasant state to be in. Medical attention is to be sought. ...Read more